Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 14, 2004, 2:56 PM CST for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2004, 2:56 PM CST (20:56 UTC)
- Expired
- Mar 14, 2004, 4:00 PM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 142056 SVRSAT TXC465-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 PM CST SUN MAR 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... VAL VERDE * UNTIL 400 PM CST * AT 255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN VAL VERDE COUNTY...OR ABOUT 10 MILES NORTHWEST OF JUNO...MOVING EAST AT 15 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3032 10135 3019 10120 3055 10071 3074 10093 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 9:40 AM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 14, 9:40 AM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 940 AM CST SUN MAR 14 2004 .UPDATE... 12Z KDRT SOUNDING SHOWING MUCH MORE CONVECTIVE POTENTIAL TODAY THAN THE PAST FEW DAYS...WITH ONLY A LITTLE (3 TO 5 DEGREES) SURFACE HEATING NEEDED TO GET THINGS REALLY GOING. SHALLOW CONVECTION ALREADY GOING...TRIGGERED BY CONVERGENCE ALONG THE COASTAL TROUGH. AM EXPECTING STRONGER CONVERGENCE OVER THE SAME AREA LATER TODAY WHEN THE FRONT PUSHES INTO CWA EWX. THE EXTRA CONVERGENCE...PLUS SURFACE HEATING IS ALL WE NEED TO GET SOME DEEPER CONVECTION GOING. GROUNDS ARE ALREADY SATURATED...SO DECIDED TO GO WITH A FLASH FLOOD WATCH. UPDATED FORECAST TO INCREASE QPF AND POPS...MAINLY EAST OF I-35 AND ESPECIALLY SOUTH OF I-10. ALSO UPDATED TEMP, DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS. && .PREV DISCUSSION... MURKY THROUGH MID MORNING TODAY. COLD FRONT MOVES ACROSS THE CWA DURING THE MORNING. SHOWERS IN THE MORNING WILL GIVE WAY TO SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS VORT MAXES TRACK ACROSS. AS FRONT STALLS NEAR THE COAST WILL GO WITH GFSS EXPECTATION OF SOME LOCALLY HEAVY RAINS DEVELOPING AND EFFECTING OUR FAR EASTERN AND SE COUNTIES. HOWEVER...HEAVIEST RAINS SHOULD BE TO OUR SOUTH AND SE AND WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. CONTINUED CLOUDY MONDAY. UPPER LOW FINALLY SHIFTS EAST OF REGION TUESDAY PERMITTING SOME SUNSHINE. WEAK DISTURBANCES IN NW UPPER FLOW WILL MEAN LOW POPS LATTER HALF OF THE WEEK. ONLY MINOR COOLING WITH TODAYS FRONT. TEMPS THIS WEEK WILL BE GENERALLY NEAR NORMAL FOR MAXES AND SLIGHTLY ABOVE NORMAL FOR MINS. IN THE NEAR TERM WILL STICK CLOSE TO GFS VALUES. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT EAST OF INTERSTATE 35 THROUGH 9 PM CST. && 11/01/DC
Hazardous weather outlook, Mar 14, 6:00 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST SUN MAR 14 2004 TXZ171>173-183>194-202>209-217>225-228-151200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:17 PM CST | Flash Flood Warning | EWX | Hays, Lavaca | 202 days |
| Mar 14, 3:51 PM CST | Flash Flood Warning | EWX | Atascosa, Karnes, Val Verde | 202 days |
| Mar 14, 4:21 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Edwards, Lee | 202 days |
| Mar 14, 4:41 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
| Mar 14, 5:36 PM CST | Flash Flood Warning | EWX | Real, Travis | 202 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.